Avastin Injections

Avastin Injections
From Koteena, September 15, 2011
I'm two years post plaque and doing well. Had a good report from the doctor yeterday but due to the radiation I have the beginning of retinopathy. I am starting the Avastin injections in two weeks. What are the side effects if any?Can you drive after the shot..Thanks so much.
Re: Avastin Injections
From lynne, September 17, 2011
Hi Andrea, I saw your other post, and thanks for the kind words. I don't know how brave I am--I just try to keep doing what I need to do, a day at a time. I had another injection this past Tuesday and it went well. So, here are the obvious side effects I get: redness in the eye where the pre-shot shot is given. I used to get a series of numbing drops, and many doctors still use those, but, strange as it seems, my eye does a lot better with the numbing shot. I found that my eye teared all night after all the drops. You'll see what your doctor prefers and take it from there. The eye is pretty blurry afterward. I don't need to drive, since I'm in NYC, so can't speak to that. I believe some people do afterward. The eye may be a little achy, but I find that depends a lot on where the shot is given. If your doctor finds a spot where you don't feel the shot, ask him to mark that in the chart and try to get the shot there. I've found that when I feel no discomfort with the shot, I usually don't feel the achiness later. By the next morning, usually any discomfort is gone. You'll need to use antibiotic drops for a number of days (doctors differ, here, too). You'll also need to sign a release for the potential more serious side effects. The release is scary, but I try not to focus on that. Just make sure you use the drops as directed. All in all, it's not as bad as others imagine it to be. And, it definitely has stopped the retinopathy from progressing. Good luck! Lynne
Re: Re: Avastin Injections
From lisab, September 19, 2011
Hi Lynne! Could you tell me the name of your doctor, through whom you get the shots? I have the beginnings of retinopathy at 14 months post treatment and am wondering if Avastin is something I should consider. Lisa B.
Re: Avastin Injections
From keitht, September 20, 2011
Hi I commenced Avastin shots in Jan of this year. My vision problems after the plaque treatment started at around the same time as yours but were not recognised. If they had been then my vision would probably have been retained at 6/6. I was v concerned about the shot before it happened but found that I need not have been. I go for my 6th in 2 days and can say that apart from a very mild stinging after the last one which lasted no more than 30mins I have had not the slightest discomfort. I drove after 2 of the injections using my 'good'eye although that might not suit some people. Vision in my injected eye was greatly improved within 18hrs of the injection.
Re: Re: Avastin Injections
From Koteena, September 26, 2011
Again, thanks for your input. I chickened out at the last minute about getting my shot. I want to speak to my doctor one more time before get it. A lot of people have said a lot of different things. I'm usually brave but someone mentioned a 2 hour ordeal which I never heard of before. I thought you get your eyes numb, get the shot and your finished. I will probably do it but will just postpone it until next month.
Re: Re: Avastin Injections
From Koteena, September 26, 2011
Thanks Keith. You gave me some encouragement.
Re: Re: Re: Avastin Injections
From Calrdnk56, October 20, 2011
Hi Lynn... I too had plaque radiation in 1999 in Left eye for medium choroid melanoma.. due do deteriation and retinopathy I have been receiving Avasin Injections every 4 to 6 weeks for the past 2 and half years..Now for the past year I`ve been receiving a steroid injection Triesence every 6 weeks. In my opinion my eyestight has stabalized even though it is very poor..but the injections also help with the discomfort of swelling due to the leakage..And I do drive myself after about 20 minutes after injections..I myself live in Ga., and go to the Bascom Palmer in Miami to see Dr. Murray every 3 months...but get injections in Jacksonville every 4-6 weeks with a Retina Specialist who correspondse with my Dr Murray !! After your first injection you will feel more comfortable with it,and before your Dr. will explain it all, you do not feel it at all your eye is numb..Wishing you well with your decision !! Good Luck !!